Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 33, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 7, 2020, 11:31 PM EDT for Forest County, Venango County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2020, 11:31 PM EDT (03:31 UTC)
- Expired
- Apr 8, 2020, 12:00 AM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Forest County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 119 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 8:08 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 7, 8:08 PM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 808 PM EDT Tue Apr 7 2020 .SYNOPSIS... More showers and storms later tonight will give way to a dry Wednesday. Additional rain is expected Thursday with a cold front before dry weather returns this weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A brief period of shortwave ridging will maintain dry weather for a few hours this evening, but low pressure moving off the Great Lakes along a warm front will spawn additional, and more widespread convection as the night progresses. A severe threat remains, albeit a diminishing one given nocturnal cooling, but with high shear and mid level lapse rates, the threat of hail is likely to continue through the night. System and convective element progression in the strong wind field will preclude a widepspread flood threat though. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Mid-morning Wednesday shortwave ridging will ensue coincident with a brief dry period and above normal temperature. Late Wednesday a positively tilted trough North of the Great Lakes will drag a robust cold front through the area with another round of precipitation possible through the overnight into Thursday. Much colder air will arrive behind the front and may prompt a change to snow Thursday night. At this time, only minor-to- trace accumulations are expected north of I-80. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Shortwaves embedded in NW flow will bring the chance for rain/mixed with snow showers and cold temperature Friday. At this time little to no accumulation is expected. High pressure returns Saturday, returning dry weather through much of the weekend. Crossing low pressure and upper troughing will return rain chances late this weekend into early next week. Temperature will moderate back to the seasonal norm through the weekend. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Shortwave ridging has suppressed convection this eve, but another more widespread round of shra/tsra is anticipated with the next crossing shortwave tonight. Expect deterioration to IFR with improvement on Wednesday via building high pres. .Outlook... Expect conditions to degrade once again with a cold front approach and passage on Thursday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Apr 7, 8:08 PM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 808 PM EDT Tue Apr 7 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-090015- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 808 PM EDT Tue Apr 7 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Thunderstorms are expected late tonight. Some storms may become severe with large hail and possible some damaging gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 7, 6:16 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
616 PM EDT TUE APR 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 W CALDWELL 39.75N 81.57W
04/07/2020 M1.00 INCH NOBLE OH LAW ENFORCEMENT
HAIL RANGING FROM PEA TO QUARTER SIZE COVERED THE
GROUND.
&&
EVENT NUMBER PBZ2000791
07Special weather statement, Apr 7, 11:04 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1104 PM EDT Tue Apr 7 2020
PAZ008-009-080330-
Forest-Venango-
1104 PM EDT Tue Apr 7 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT NORTHEASTERN VENANGO AND NORTHWESTERN FOREST
COUNTIES...
At 1104 PM EDT, a strong thunderstorm was located near Titusville, or
10 miles north of Oil City, moving east at 30 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Tionesta... Pleasantville...
West Hickory... East Hickory...
Oil Creek State Park... Starr...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4146 7937 4149 7969 4154 7981 4162 7982
4162 7961 4163 7948 4163 7936
TIME...MOT...LOC 0304Z 265DEG 28KT 4158 7972Special weather statement, Apr 7, 11:19 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1119 PM EDT Tue Apr 7 2020
PAZ007-080345-
Mercer-
1119 PM EDT Tue Apr 7 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT SOUTHERN MERCER COUNTY...
At 1119 PM EDT, a strong thunderstorm was located near Hermitage,
moving east at 45 mph.
Wind gusts up to 45 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Hermitage... Sharon...
Grove City... Sharpsville...
Farrell... Mercer...
West Middlesex... Clark...
Wheatland... Jackson Center...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 111 and 123.
Interstate 80 in Pennsylvania between mile markers 0 and 27.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4125 8000 4117 8000 4107 8010 4111 8015
4112 8026 4113 8026 4113 8052 4133 8052
TIME...MOT...LOC 0319Z 275DEG 41KT 4120 8038The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:04 PM EDT | Special Weather Statement | PBZ | Venango | 26 min |
| Apr 7, 11:19 PM EDT | Special Weather Statement | PBZ | Mercer | 26 min |
| Apr 7, 11:27 PM EDT | Severe Thunderstorm Warning | PBZ | Forest | 33 min |
| Apr 7, 11:32 PM EDT | Special Weather Statement | PBZ | Clarion, Jefferson | 28 min |
| Apr 7, 11:35 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 40 min |
| Apr 7, 11:47 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 43 min |
| Apr 8, 12:04 AM EDT | Special Weather Statement | PBZ | Jefferson | 26 min |
| Apr 8, 12:10 AM EDT | Special Weather Statement | PBZ | Clarion, Forest, Mercer, Venango | 50 min |
| Apr 8, 12:12 AM EDT | Special Weather Statement | PBZ | Beaver, Butler, Lawrence | 48 min |
| Apr 8, 12:23 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 52 min |
| Apr 8, 12:30 AM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer | 30 min |
| Apr 8, 12:37 AM EDT | Tornado Warning | PBZ | Beaver | 11 min |
| Apr 8, 12:47 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 43 min |
| Apr 8, 1:11 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler, Indiana, Washington, Westmoreland | 49 min |
| Apr 8, 1:17 AM EDT | Tornado Warning | PBZ | Allegheny, Westmoreland | 6 min |
| Apr 8, 1:22 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Indiana, Washington, Westmoreland | 39 min |
| Apr 8, 1:30 AM EDT | Special Weather Statement | PBZ | Washington | 30 min |
| Apr 8, 1:39 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Indiana, Washington, Westmoreland | 51 min |
| Apr 8, 1:53 AM EDT | Special Weather Statement | PBZ | Greene, Washington | 37 min |
| Apr 8, 2:06 AM EDT | Special Weather Statement | PBZ | Fayette | 24 min |
| Apr 8, 1:07 AM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Coshocton, Harrison, Jefferson, Tuscarawas | 19 min |
| Apr 8, 2:08 AM EDT | Special Weather Statement | PBZ | Muskingum | 37 min |
| Apr 8, 2:42 AM EDT | Special Weather Statement | PBZ | Monroe, Noble | 33 min |
| Apr 8, 3:20 AM EDT | Special Weather Statement | PBZ | Noble | 25 min |
| Apr 8, 2:24 AM EDT | Special Weather Statement | PBZ | Marion, Monongalia, Preston | 36 min |
| Apr 8, 2:32 AM EDT | Severe Thunderstorm Warning | PBZ | Preston | 43 min |
| Apr 8, 2:57 AM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 25 min |
| Apr 8, 3:02 AM EDT | Severe Thunderstorm Warning | PBZ | Marion | 20 min |
| Apr 8, 3:18 AM EDT | Special Weather Statement | PBZ | Tucker | 27 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.